Featured Posts
Akunkle1
Anyone have a LO like mine?
August 31, 2013 at 3:15 PM

My 16 month old over the last 6 months has been cutting teeth. I've noticed ibuprofen makes him sleepy but Tylenol makes him hyper. Anyone else ever heard of that? 

Replies

  • MommyKir
    August 31, 2013 at 3:25 PM

    Maybe he only appears hyper because he is happier, because the tylenol may work better for him? Just a thought.

  • achorney
    August 31, 2013 at 3:31 PM

    It might not be the medication but the additives in the medication that are reacting with your child. They flavor those children's meds with sugar, addititves, and food colorings and several food colorings have been linked to ADD behavior in small children.

  • splatz
    by splatz
    August 31, 2013 at 9:40 PM

    I haven't had that experience with either of those but I've only used meds when my kiddos were super sick at that age. We did teething tablets for teething pain.

  • Janet
    by Janet
    August 31, 2013 at 11:14 PM
    It could be this. Some kids do react to these things.

    Quoting achorney:

    It might not be the medication but the additives in the medication that are reacting with your child. They flavor those children's meds with sugar, addititves, and food colorings and several food colorings have been linked to ADD behavior in small children.

  • letstalk747
    September 1, 2013 at 12:30 AM

    yes , i have heard this before

  • bklynmom5
    September 1, 2013 at 9:40 AM
    My son gets like that on Benadryl!
    Try dye free meds. Sometimes it's not as bad!
  • benny1031
    September 1, 2013 at 12:51 PM
    I have had the same thing happen with the Tylenol it is the amount of sugar . That is why I went back to the ibuprofen also check to see if the Tylenol has a yellow dyes those dyes have been proven to cause hyperactivity and behavioral issues .I use dye free .
  • Akunkle1
    September 1, 2013 at 2:03 PM

    I had alternated between Tylenol and ibuprofen whenever he would run out. Whatever is on sale, and what not. Last time I got Tylenol I noticed he'd stay awake but thought it was the stage he was in. I got ibuprofen and it helped him rest. Now with Tylenol again I decided not to give it to him before nap or bed after these last 3 times keeping him awake.

    he'll be upset and crying most of the day and I know its because he's cutting teeth. I had decided to give him tylenol before his nap. He'll sleep maybe a half hour (he's normally a 2 hour napper). Then he'll wake up wound up and even more upset than he was before. I know now i won't use the Tylenol if its not helping at all.

  • MistressMinerva
    September 1, 2013 at 2:35 PM

    I agree.

    Quoting achorney:

    It might not be the medication but the additives in the medication that are reacting with your child. They flavor those children's meds with sugar, addititves, and food colorings and several food colorings have been linked to ADD behavior in small children.


  • newwifenmom
    September 1, 2013 at 9:29 PM

    My younger brother had that same reaction 18 yrs ago.

Active Posts in All Groups
More Active Posts
Featured Posts in All Groups
More Featured Posts
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN